| Model Number |
420003-09 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted cardiac surgical procedure, the small clip applier instrument would not clip.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) obtained the following information from the customer about the complaint: the robotics coordinator (roco) reported that the clip would not stay on a small clip applier instrument.The tips were observed to be aligned and were not bent.There was no injury to the patient and the procedure was completed with a back-up small clip applier instrument.No additional information is available.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the customer reported complaint ¿will not clip¿.The small clip applier instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip-clip test was performed and failed.The clip did not clip onto the test material as expected.A new clip was installed onto the instrument grips and found that the clip would not load correctly.The instrument was then transferred to engineering for further review.Primary failure analysis was partially confirmed.The instrument was placed on an in-house system and passed all tests.When trying to mount a clip in between the grips there was difficulty.However, after a few attempts it was possible to get the clip to orient properly onto the grip and the clip test was performed and the instrument passed.It is likely that the user orients the grips at an angle towards the clip that is unfavorable, causing the clip to not be mounted properly.When orienting the grips perpendicular to the clip, the proper mating occurs.This is a fully functional instrument.